Advertisement

Mathematische Zeitschrift

, Volume 288, Issue 1–2, pp 439–490 | Cite as

Ramified automorphic induction and zero-dimensional affine Deligne–Lusztig varieties

  • Alexander B. Ivanov
Article

Abstract

To any connected reductive group G over a non-archimedean local field F and to any maximal torus T of G, we attach a family of extended affine Deligne–Lusztig varieties (and families of torsors over them) over the residue field of F. This construction generalizes affine Deligne–Lusztig varieties of Rapoport, which are attached only to unramified tori of G. Via this construction, we can attach to any maximal torus T of G and any character of T a representation of G. This procedure should conjecturally realize the automorphic induction from T to G. For \(G = {{\mathrm{GL}}}_2\) in the equal characteristic case, we prove that our construction indeed realizes the automorphic induction from at most tamely ramified tori. Moreover, if the torus is purely tamely ramified, then the varieties realizing this correspondence turn out to be (quite complicate) combinatorial objects: they are zero-dimensional and reduced, i.e., just disjoint unions of points.

Keywords

Affine Deligne–Lusztig variety Automorphic induction Local Langlands correspondence Supercuspidal representations 

Mathematics Subject Classification

11S37 14M15 11F70 

Notes

Acknowledgements

The author is very grateful to Paul Hamacher, Christian Liedtke, Stephan Neupert, Peter Scholze and Eva Viehmann for helpful discussions concerning this work. He is especially grateful to Eva Viehmann for valuable comments concerning a preliminary version of this manuscript. The author was partially supported by European Research Council starting Grant 277889 ”Moduli spaces of local G-shtukas”.

References

  1. 1.
    Bushnell, C.J., Henniart, G.: The essentially tame local Langlands correspondence. I. J. Am. Math. Soc. 18(3), 685–710 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Bushnell, C.J., Henniart, G.: The Local Langlands Correspondence for \(\text{ GL }_2\). Springer, Berlin (2006)CrossRefzbMATHGoogle Scholar
  3. 3.
    Bushnell, C.J., Kutzko, P.C.: The Admissible Dual of GL(N) Via Compact Open Subgroups volume 129 of Annals of Mathematics Studies. Princeton University Press, Princeton (1993)zbMATHGoogle Scholar
  4. 4.
    Borel, A.: Linear Algebraic Groups, 2nd edn. Springer, Berlin (1991)CrossRefzbMATHGoogle Scholar
  5. 5.
    Boyarchenko, M.: Deligne–Lusztig constructions for unipotent and \(p\)-adic groups. preprint (2012). arXiv:1207.5876
  6. 6.
    Bruhat, F., Tits, J.: Groupes réductifs sur un corps local. Inst. Hautes Études Sci. Publ. Math. 41, 5–251 (1972)CrossRefzbMATHGoogle Scholar
  7. 7.
    Bruhat, F., Tits, J.: Groupes réductifs sur un corps local II. Schémas en groupes: existence d’une donnée radicielle valuée. Inst. Hautes Études Sci. Publ. Math. 60, 197–376 (1984)CrossRefzbMATHGoogle Scholar
  8. 8.
    Bruhat, F., Tits, J.: Groupes algébriques sur un corps local.Chapitre III. Compléments et applications à la cohomologiegaloisienne. J. Fac. Sci. Univ. Tokyo Sect. IA Math. 34(3), 671–698 (1987)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Boyarchenko, M., Weinstein, J.: Maximal varieties and the local Langlands correspondence for \({GL}(n)\). J. Am. Math. Soc. 29, 177–236 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Chan, C.: Deligne–Lusztig constructions for division algebras and the local Langlands correspondence. Adv. Math. 294, 332–383 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Deligne, P., Lusztig, G.: Representations of reductive groups over finite fields. Ann. Math. 103(1), 103–161 (1976)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Görtz, U., He, X.: Basic loci in Shimura varieties of Coxeter type. Camb. J. Math. 3, 323–353 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Harris, Michael, Taylor, Richard: On the Geometry and Cohomology of Some Simple Shimura Varieties volume 151 of Ann. of Math. Studies. Princeton University Press, Princeton (1999)Google Scholar
  14. 14.
    Hartl, U., Viehmann, E.: The Newton stratification on deformations of local G-shtuka. J. Reine und Angew. Math. 656, 87–129 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Ivanov, A.: Cohomology of affine Deligne–Lusztig varieties for GL\({}_2\). J. Alg. 383, 42–62 (2013)CrossRefzbMATHGoogle Scholar
  16. 16.
    Ivanov, A.: Affine Deligne–Lusztig varieties of higher level and the local Langlands correspondence for GL\({}_2\). Adv. Math. 299, 640–686 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Laumon, G., Rapoport, M., Stuhler, U.: D-elliptic sheaves and the Langlands correspondence. Invent. Math. 113, 217–338 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Lusztig, G.: Some remarks on the supercuspidal representations of p-adic semisimple groups. In: Automorphic forms, representations and L-functions. In: Proceedings of Symposium on Pure Mathematics, 33 Part 1 (Corvallis, Ore., 1977), pp. 171–175 (1979)Google Scholar
  19. 19.
    Mühlherr, B., Struyve, K., Van Maldeghem, H.: Descent of affine buildings I: large minimal angles. Trans. Am. Math. Soc. 366, 4345–4366 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Pappas, G., Rapoport, M.: Twisted loop groups and their affine flag varieties. Adv. Math. 219, 118–198 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Prasad, G.: Galois-fixed points in the Bruhat–Tits building of a reductive group. Bull. Soc. Math. France 129, 169–174 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Reuman, D.: Determining whether certain affine Deligne–Lusztig sets are empty. Ph.D. thesis, Chicago, 2002. arXiv:math/0211434
  23. 23.
    Rousseau, G.: Immeubles des groupes réductifs sur les corps locaux. Thése Université de Paris-Sud Orsay (1977)Google Scholar
  24. 24.
    Stasinski, A.: Extended Deligne–Lusztig varieties for general and special linear groups. Adv. Math. 226(3), 2825–2853 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Yu, J.-K.: Smooth models associated to concave functions in Bruhat–Tits theory. preprint (2002)Google Scholar
  26. 26.
    Zhu, X.: Affine Grassmannians and the geometric Satake in mixed characteristic. preprint (2014). arXiv:1407.8519v3

Copyright information

© Springer-Verlag Berlin Heidelberg 2017

Authors and Affiliations

  1. 1.Fakultät für Mathematik der Technischen Universität München - M11GarchingGermany
  2. 2.Institut de Mathématiques de JussieuParis cedex 05France

Personalised recommendations